Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 24, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Nov 14, 2021, 2:48 PM MST for 11 counties in Colorado. It took effect at Nov 16, 2021, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 2:48 PM MST (21:48 UTC)
- In effect from
- Nov 16, 2021, 10:00 AM MST
- Expired
- Nov 15, 2021, 10:10 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 123 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 637 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299 WWUS85 KPUB 142148 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 248 PM MST Sun Nov 14 2021 ...A Fire Weather Watch has been issued from late Tuesday morning through Tuesday Afternoon for gusty winds, dry fuels and low humidity values for fire weather zones 222...224...225...226... 227...228...229 AND 230...which includes the southern mountains, the I-25 corridor and the San Luis Valley... COZ222-224>230-151400- /O.NEW.KPUB.FW.A.0024.211116T1700Z-211117T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 248 PM MST Sun Nov 14 2021 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...225...226...227...228...229 AND 230... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Tuesday morning through Tuesday afternoon. * Affected Area...Fire Weather Zones 222...224...225...226... 227...228...229 and 230. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 9 percent. * Impacts...Rapid fire growth will be possible if a fire were to start. * Additional Information...The Fire weather watch for the southern mountains is mainly for lower elevations...mainly below 9000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Hodanish
3 follow-up statements
643 WWUS85 KPUB 151047 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 347 AM MST Mon Nov 15 2021 ...A Fire Weather Watch has been issued from late Tuesday morning through Tuesday Afternoon for gusty winds, dry fuels and low humidity values for fire weather zones 222...224...225...226... 227...228...229 AND 230...which includes the southern mountains, the I-25 corridor and the San Luis Valley... COZ222-224>230-160300- /O.CON.KPUB.FW.A.0024.211116T1700Z-211117T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 347 AM MST Mon Nov 15 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...225...226...227... 228...229 AND 230... * Affected Area...Fire Weather Zones 222...224...225...226... 227...228...229 and 230. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Rapid fire growth will be possible if a fire were to start. * Additional Information...The Fire weather watch for the southern mountains is mainly for lower elevations...mainly below 9000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
522 WWUS85 KPUB 151106 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 406 AM MST Mon Nov 15 2021 ...A Fire Weather Watch remains in effect from late Tuesday morning through Tuesday Afternoon for gusty winds, dry fuels and low humidity values for fire weather zones 222...224...225... 226...227...228...229 AND 230...which includes the southern mountains, the I-25 corridor and the San Luis Valley... COZ222-224>230-160315- /O.CON.KPUB.FW.A.0024.211116T1700Z-211117T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 406 AM MST Mon Nov 15 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...225...226...227... 228...229 AND 230... * Affected Area...Fire Weather Zones 222...224...225...226... 227...228...229 and 230. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Rapid fire growth will be possible if a fire were to start. * Additional Information...The Fire weather watch for the southern mountains is mainly for lower elevations...mainly below 9000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
314 WWUS85 KPUB 151710 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1010 AM MST Mon Nov 15 2021 ...A Red Flag Warning has been issued from 10 AM to 6 PM Tuesday for gusty winds and low relative humidity for fire weather zones 220 through 222...and 224 through 230...which includes the Upper Arkansas River Valley, Fremont County, Teller County, the southern mountains, the I-25 corridor and the San Luis Valley... COZ222-224>230-161130- /O.UPG.KPUB.FW.A.0024.211116T1700Z-211117T0100Z/ /O.NEW.KPUB.FW.W.0043.211116T1700Z-211117T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 1010 AM MST Mon Nov 15 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...225...226...227...228...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 6 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 222...224...225...226... 227...228...229 and 230. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Rapid fire growth will be possible if a fire were to start. * Additional Information...The warning is mainly for elevations below 9000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220-221-161130- /O.NEW.KPUB.FW.W.0043.211116T1700Z-211117T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- 1010 AM MST Mon Nov 15 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220 AND 221... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 6 PM MST Tuesday. * Affected Area...Fire Weather Zones 220 and 221. * Winds...West 15 to 25 mph with gusts up to 50 mph. * Relative Humidity...As low as 14 percent. * Impacts...Rapid fire growth will be possible if a fire were to start. * Additional Information...The warning is mainly for elevations below 9000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Nov 14, 10:33 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 14, 10:33 AM MST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1033 AM MST Sun Nov 14 2021 .SHORT TERM...(Today and tonight) Issued at 347 AM MST Sun Nov 14 2021 Current water vapor imagery and upper air analysis continues to indicate moderate to strong northwest flow aloft across the region, as another short wave translating through the faster zonal flow across the northern tier, digs down the backside of the long wave trough in place across the central Conus. Water vapor imagery is also indicating ample mid and high level moisture streaming through the stronger westerly flow across the Pacific Northwest and Intermountain West at this time. The passing wave to the north sent a backdoor front across eastern Colorado through the overnight hours, which has since pushed south into northeastern New Mexico and the western Texas and Oklahoma Panhandle. This had produced breezy north to northeast winds across the plains early this morning, with breezy west to northwest winds continuing across the higher terrain at this time. No big changes to the current forecast for today and tonight, as northwest flow aloft slowly moderates through the day and is expected to become more westerly into tonight, as short wave ridging builds into the Rockies. This will allow for lee troughing to develop and deepen across the I-25 Corridor through the day, leading to breezy westerly winds to continue over the higher terrain and developing gap flows across the Upper Arkansas River valley and the southern I-25 Corridor late this morning and afternoon, while generally weak southerly return flow sets up across the southeast plains. With that said, model soundings indicate stout inversions in place across the plains, leading to cooler high temperatures in the upper 50s to lower 60s across the plains today, where as mixing looks to help temperatures warm into the mid to upper 60s in the gap prone areas of the Upper Ark valley and the southern I-25/Raton Mesa region. Highs across the higher terrain to remain in the 40s and 50s, save for 30s at the peaks. These warmer and breezy conditions will lead to spotty near critical fire weather conditions in the gap flow areas this afternoon. Models also indicate bouts of high clouds streaming across the Rockies through the day, though do not look to be as thick or persistent as yesterday. Warming aloft and lee troughing across the plains through the overnight hours will lead to warmer overnight lows, as more west to southwest downslope develops across the region. Lows in the 20s and 30s are expected over the higher terrain, with 30s and 40s across the plains, with the coolest readings in the normal cool pockey/valley locales. .LONG TERM...(Monday through Saturday) Issued at 347 AM MST Sun Nov 14 2021 Main Points: 1) Near critical fire weather conditions expected on Monday across the region and critical fire weather conditions likely on Tuesday afternoon and evening. 2) Near record high temperatures are expected on Monday and Tuesday afternoon. 3) Light snow expected over the Sawatch and Mosquito Mountains on Tuesday night through Wednesday morning. A cold front brings isolated PoPs to northern I-25 corridor on Wednesday morning. Much cooler on Wednesday as compared to Tuesday. Very cold temperatures on Thursday morning possible. Monday: An upper level ridge axis will propagate over Colorado on Monday, bringing a drying air mass (per decreasing PWAT values) which will result in a very warm and dry day. Near critical fire weather conditions are expected with RH values expected to be right around 15% over the lower elevations. The limiting factor will be how strong wind speeds will be - the current thought is for the majority of the region to have weak winds, but Lake, Chaffee, and Fremont Counties are areas where the strongest winds could occur. The NBM ensemble has wind gusts reaching around 20 mph during the afternoon over those areas, which is just below critical fire weather criteria, but if a stronger ripple in the upper flow propagates over the region, stronger gusts will be possible. No fire weather products will be issued this forecast package. Near record temperatures are expected on Monday afternoon across the region. For the main climate sites Alamosa, Colorado Springs, and Pueblo the records and forecast high temperatures are as follows... KALS - 65F in 2016 - 63F forecast high. KCOS - 76F in 2016 - 73F forecast high. KPUB - 81F in 2016 - 78F forecast high. Since the winds are expected to be weak, I don't see anyone breaking the record high temperatures, but it will be close! Tuesday: Critical fire weather conditions are expected on Tuesday afternoon and evening as an upper level trough and its associated jet streak encroaches upon southern Colorado. The areas of highest certainty will be areas close to the lee of a mountain range - like the upper Arkansas River Valley, the western San Luis Valley, the Wet Mountain Valley, and gap flow prone areas such as the Spanish Peak area and Fremont Counties. The eastern plains and Teller County are bit more uncertain as ensemble data suggests winds reaching 25 mph as the 75th percentile of the data. My current thoughts are that winds will be stronger than the data suggests and for the critical fire weather conditions to spread further east than models are resolving. When the high resolution model data comes in over the next day or so, we'll have a better handle of certainty. Near record high temperatures are expected once again on Tuesday, but the values will be dependent on how strong the westerly winds are. MOS GFS & ECMWF data has a warmer solution, whereas the MOS NAM and NBM have a cooler solution which are positively correlated with how strong each guidance's winds are. This forecast package will include the warmer solution. Wednesday: The lessening QPF trend continues for precipitation chances over the Sawatch and Mosquito Mountains - the air mass is just too dry. Nevertheless, there will isolated to scattered PoPs over the Sawatch and Mosquito Mountains beginning late Tuesday night and lasting through Wednesday morning. A cold front is expected to pass over the plains late Tuesday night through Wednesday morning. The initial wind shift will occur late Tuesday night as a surface trough passes overhead, whereas the strongest winds will form behind the proper cold front early Wednesday morning. Gusts of around 30 MPH are expected over the far eastern plains. Isolated PoPs will be included in the grids over El Paso and Teller Counties. Ensemble members in the EPS are split on QPF, whereas the GEFS is convinced it'll be dry. Either way, low impacts are expected. There may be low clouds developing, which could lower visibility over the Palmer Divide. Much cooler temperatures are expected on Wednesday Thursday through Saturday: Thursday morning has the potential to be very cold in some places as an Arctic air mass moves over southern Colorado. The ensemble spread is still wide, but a very dry air mass has the potential to cool very efficiently. I dropped values a little from the NBM to be nudged closer to the MOS ECMWF and MOS GFS. Longer term models and ensembles are in agreement that a ridge will develop overhead on Thursday and Friday, which will warm temperatures and keep conditions dry. Zonal flow forms on Saturday with weak ripples that may push a weak cold front over the region, cooling temperatures slightly on Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1005 AM MST Sun Nov 14 2021 VFR conditions are near certain during the next 24 hours at all 3 taf sites, KPUB, KALS and KCOS. Winds will be very light and diurnally driven. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...SKELLY AVIATION...HODANISH
Hazardous weather outlook, Nov 14, 5:23 AM MST, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 523 AM MST Sun Nov 14 2021 COZ058>089-093>099-151230- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 523 AM MST Sun Nov 14 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Spotty near critical fire weather conditions will be possible across portions of the upper Arkansas River Valley and the southern I-25 Corridor this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday Near critical fire weather conditions are expected on Monday and Tuesday. Tuesday presents the best meteorological set-up for critical fire weather conditions. Light snow is expected over the Sawatch and Mosquito Mountains Tuesday night through Wednesday morning. Accumulations should be less than an inch. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 23/SKELLY
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.